Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 141, NWS JSJ

November 29, 2011

NWS JSJ issued this small craft advisory at Nov 29, 2011, 3:20 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 3:20 PM CST (21:20 UTC)
Expired
Nov 30, 2011, 1:00 AM CST
In force
10 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WHCA72 TJSJ 292120
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
520 PM AST TUE NOV 29 2011

...THE FAR NORTHEAST PORTION OF THE OFFSHORE ATLANTIC WATERS ARE
STILL RECEIVING WAVES OF AROUND 7 FEET. AS A RESULT...A SMALL
CRAFT ADVISORY IS NOW IN EFFECT FOR THE ATLANTIC OFFSHORE WATERS
THROUGH EARLY WEDNESDAY MORNING...

AMZ710-300530-
/O.NEW.TJSJ.SC.Y.0141.111129T2120Z-111130T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
520 PM AST TUE NOV 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM AST WEDNESDAY...

* WAVES: SEAS OF AROUND 7 FEET CAN BE EXPECTED IN THE NORTHEAST
  CORNER OF THE ZONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
902 
WHCA72 TJSJ 300230
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1030 PM AST TUE NOV 29 2011

...ALTHOUGH THE SEAS WILL CONTINUE TO DIMINISH ACROSS THE LOCAL
WATERS...THE FAR NORTHEAST PORTION OF THE OFFSHORE ATLANTIC WATERS
IS STILL RECEIVING WAVE GROUPS OF AROUND 7 FEET...

AMZ710-300700-
/O.CON.TJSJ.SC.Y.0141.000000T0000Z-111130T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1030 PM AST TUE NOV 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM AST
WEDNESDAY. 

* WAVES: SEAS OF AROUND 7 FEET CAN BE EXPECTED IN THE NORTHEAST  
CORNER OF THE ZONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 12:43 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Nov 29, 12:43 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
243 PM AST TUE NOV 29 2011

.DISCUSSION...
MID LEVEL LOW TO OUR NORTH WILL GRADUALLY FILL DURING THE 24-36
HOURS WITH CONDITIONS REMAINING RELATIVELY STABLE THROUGH FRIDAY.
HOWEVER ANOTHER SHORTWAVE IS FORECAST TO DROP INTO THE WEAKNESS
THAT IS LEFT BEHIND WITH WEAK 500MB TROUGHING FORECAST ALOFT LATE
THURSDAY THROUGH FRIDAY. MID LEVEL TROUGH AXIS EXPECTED TO REMAIN
WEST OF THE AREA WHICH SHOULD ALLOW FOR PERIODS OF WEAK PVA
THROUGH THE WEEKEND UNTIL THE TROUGH MOVES EAST ON MONDAY.
STABILITY INDICES NOT THAT IMPRESSIVE BUT TREND TOWARD A GRADUAL
DECREASE IN STABILITY DURING THE WEEKEND. GUIDANCE SPLIT ON HOW
MUCH MOISTURE WE BE AVAILABLE THIS WEEKEND SO WILL TAKE THE
MIDDLE OF THE ROAD AND GO WITH JUST ENOUGH MOISTURE TO GET
AFTERNOON SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ACROSS THE
INTERIOR AND SOUTHERN TO SOUTHWEST COASTS OF PUERTO RICO DURING
THE AFTERNOON...WITH ISOLATED TO SCATTERED SHOWERS ACROSS THE
NORTH-NORTHEAST COASTS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT
NIGHT.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES FOR
THE NEXT 24 HRS. HOWEVER...LOCAL MOUNTAIN OBSCURATIONS ARE
POSSIBLE ACROSS THE CORDILLERA CENTRAL AND VCSH ACROSS THE TAF
SITES DURING THE EVENING AND OVERNIGHT. SURFACE WINDS WILL
CONTINUE AT 15 KTS OR LESS MAINLY FROM THE NORTHEAST...BECOMING
LIGHT AND VARIABLE OVERNIGHT.

&&

.MARINE...
MARINE CONDITIONS WILL REMAIN IN THE 3-6 FOOT RANGE ACROSS THE
COASTAL WATERS THROUGH THE REST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  84  73  84 /  60  30  20  40
STT  75  85  76  85 /  40  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

25/07
Hazardous weather outlook, Nov 29, 3:14 AM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
514 AM AST TUE NOV 29 2011

AMZ710>745-PRZ001>013-300915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
514 AM AST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-300915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
514 AM AST TUE NOV 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.